MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25673
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
For a larger cbd, because of the bile duct stones, the physician chose zss-10-7 for anti-migration and better drainage.She tried to deploy zss-10-7, but the introducer did not deploy well, even the introducer handle didn¿t move at all.(the nurse couldn¿t pull back the handle) so the nurse withdrew all the introducer out of the scope channel and used boston 10fr double pigtail stent.Did any section of the device remain inside the patient body? no did the patient require any additional procedures due to this occurrence? no did the product cause or contribute to the need for additional procedure(s)? no were there any adverse effects on the patient due to this occurrence? no did the product cause or contribute to the adverse effect(s)? no for complaints occurring during use (once in contact with endoscope) also ask: had a sphincterotomy been performed prior to this occurrence? no.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus tjf-260, 3.2mm.Does your medical facility have a service/maintenance schedule associated with its endoscopes? no.Please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct, pancreatic duct, other.Mid cbd.Was resistance encountered when advancing the wire guide to the target location?* yes.Was the stricture dilated prior to placing the device?* if so, please indicate what device(s) were used.No.Was resistance encountered when advancing the introduction system in place to the target location?* no.Was resistance encountered when advancing the stent through the obstructed area?* n/a (mark n/a if device was not used on any patient) after placement, was stent position verified? if yes, please describe how.No.Please estimate/indicate the amount of time the stent was in place dwelling prior to this occurrence.Less than 5 minutes.Did any section of the device detach inside the endoscope or patient? no.If the device broke upon removal, please indicate what removal tool(s) were used (manufacturer).Please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.Were any modifications made to the complaint device or accessories used with the device in this procedure? ¿ for example guiding catheter shortened.If so please indicate the modifications and why they were necessary.¿ guiding catheter shortened because of the resistance.
 
Additional Manufacturer Narrative
Imdrf annex g code: g04122 - stent.The investigation is still pending, a follow up mdr will be summitted to include the investigation conclusions.
 
Event or Problem Description
The device was returned and evaluated on the 19-mar-2021, this supplement report is being submitted to reflect this within section d and h of this report.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions on the (b)(6) 2022.
 
Additional Manufacturer Narrative
Device evaluation: 1 x zss-10-7-rb device of lot number cf1713780 involved in this complaint was returned to cirl for evaluation.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2021.On evaluation of the device, it was observed that the stent deployed with no issues and a 0.035¿¿ wireguide passed with no issues.Guiding catheter was measured to be 210cm and pushing catheter to be 165 cm.Image review: n/a.Document review: prior to distribution ¿zss-10-7-rb¿ devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ¿zss-10-7-rb¿ of lot number ¿cf1713780¿ did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number ¿cf1713780¿.It should be noted that the instructions for use (ifu0100-1) states the following: ¿intended use: ¿to drain obstructed biliary ducts" and in the notes section ¿do not use this device for any purpose other than stated intended use.¿ ¿notes: visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.It may be noted the device ifu mentions ¿this device is intended for single use only.Attempts to reprocess, resterilize, and/or reuse may lead to device failure and/or transmission of disease.¿¿ care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking of the stent¿¿ it may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.There is evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause of user error was identified from the customer testimony with respect to the use of a non-recommended wire guide with the device.It should be noted that the ifu labels for this device state that the device should not be used for any purpose other than intended.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ wire guide is used.As per additional information received, it is confirmed that a 0.025" wire guide was used.Summary: complaint is confirmed as the failure was verified from the customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key11378767
Report Number3001845648-2021-00147
Device Sequence Number3785968
Product Code FGE
UDI-Device Identifier10827002256733
UDI-Public(01)10827002256733(17)230303(10)CF1713780
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model NumberG25673
Device Catalogue NumberZSS-10-7-RB
Device Lot NumberCF1713780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/18/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer01/27/2021
01/27/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/26/2021
03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown